• How Many Cases of Drug-Induced Liver Injury Are Caused by Herbal and Dietary Supplements?

How Many Cases of Drug-Induced Liver Injury Are Caused by Herbal and Dietary Supplements?

Herbal and dietary supplement-induced liver injury is more severe than other types of drug-induced liver injury (DILI), and re-exposure is more likely, researchers report in the September issue of Clinical Gastroenterology and Hepatology. Increasing awareness of the hepatoxic effects of herbal and dietary supplements could help physicians make earlier diagnoses

Read more
  • Which Patients Are at Greatest Risk From Mushroom Poisoning?

Which Patients Are at Greatest Risk From Mushroom Poisoning?

Almost 20% of patients with liver damage from mushroom (Amanita) poisoning and peak levels of total bilirubin greater than 2 mg/dL require liver transplantation or die, researchers report in the May issue of Clinical Gastroenterology and Hepatology. The authors show that peak level of aspartate aminotransferase (AST) below 4000 IU/L identifies

Read more